Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 189, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 16, 2001, 9:13 PM CDT for Clay County, Clinton County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 16, 2001, 9:13 PM CDT (02:13 UTC)
- Expired
- Jun 16, 2001, 10:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, MO, Clinton County, MO
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2182 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 170215 SVRMCI MOC047-049-170300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 913 PM CDT SAT JUN 16 2001 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLINTON COUNTY IN NORTHWEST MISSOURI NORTHERN CLAY COUNTY IN WEST CENTRAL MISSOURI * UNTIL 1000 PM CDT * AT 913 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM OVER TRIMBLE...OR ABOUT 23 MILES NORTH OF KANSAS CITY...MOVING EAST AT 30 MPH. AT 9:10 PM...THE PUBLIC REPORTED GOLFBALL SIZED HAIL 5 MILES NORTH OF SMITHVILLE. * THE SEVERE THUNDERSTORM WILL BE NEAR... HOLT AT 925 PM CDT MOSBY AT 930 PM CDT EXCELSIOR SPRINGS AT 935 PM CDT THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. LAT...LON 3967 9462 3924 9460 3929 9423 3967 9422 $$ KOCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 2:20 PM CDT, 6 hours 53 minutes earlier.
Area forecast discussion, Jun 16, 2:20 PM CDT, 6 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 220 PM CDT SAT JUN 16 2001 RETURN MOISTURE AND WARM FRONT DRAPPED OVER NRN KS/MO WILL PROVIDE THE FORECAST CHALLENGE FOR THE NEXT COUPLE OF DAYS. LOWER TO MID 60S DEWPOINTS HAVE SURGED INTO CENTRAL KANSAS EARLY THIS AFTERNOON AHEAD OF A DEEPENING SURFACE LOW IN SWRN KS. THE BEST SFC CONVERGENCE IS LOCATED OVER CENTRAL KS...BUT CAPPING HAS SURPRESSED CONVECTION THUS FAR. 700MB TEMPERATURES DROP SIGNIFICANTLY INTO NWRN MO (7-8C)...BUT DEEP LAYER MOISTURE AND SFC CONVERGENCE ARE NOT AS FAVORABLE FOR STORM DEVELOPMENT. EXPECT SOME SCATTERED CONVECTION TO BREAK THROUGH THE CAP EARLY THIS EVENING IN NCENTRAL MO...AND AS MOISTURE DEEPENS OVER NWRN MO SOME STORMS COULD FIRE AS WELL. DONT ANTICIPATE AN ORGANIZED MCS TO FORM OUT OF THE SCATTERED CONVECTION THIS EVENING DUE TO THE LACK OF A SIGNIFICANT SHORTWAVE TO ENHANCE LOW LEVEL INFLOW. A MORE ORGANIZED COMPLEX IS LIKELY LATE TONIGHT WHEN ETA/AVN PROG A 700MB TROUGH TO MOVE OUT OF THE ROCKIES. THE MOST LIKELY REGION FOR MCS GENERATION WILL BE IN CENTRAL NEBRASKA. REMNANTS OF THIS COMPLEX COULD TRACK INTO NWRN MO BY EARLY MORNING...SO WILL INCLUDE HIGH CHANCE POPS THERE. 850MB DEWPOINT GRADIENT IS PROGGED TO BE VERY SHARP FROM NWRN MO TO THE CENTRAL PART OF THE STATE SO CLUSTERS WILL LIKELY DIE SHORTLY AFTER REACHING THE MISSOURI RIVER. WILL TAPER POPS FROM NW MO TO CENTRAL MO ACCORDINGLY. MODELS PUSH WARM FRONT WELL NORTH OF THE AREA BY MONDAY AND 700MB TEMPERATURES OF 11 TO 13C SUGGEST A CAP WILL BE IN PLACE. WILL GO WITH A DRY FORECAST SUN NIGHT AND MONDAY. THE FRONT DROPS SOUTH AS A COLD FRONT MONDAY NIGHT SO WILL INTRODUCE STORMS INTO THE FORECAST AND LEAVE THEM THROUGH WEDNESDAY AS IT STALLS OVER NRN MO. DRIER AND COOLER CONDITIONS LOOK TO BE ON TAP FOR THE SECOND HALF OF THE WEEK. .EAX... KS...NONE. MO...NONE.4 KOCH
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:20 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Livingston | 70 min |
| Jun 16, 9:39 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 51 min |
| Jun 17, 4:57 PM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 63 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.